MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they discovered a broken needle hub.
 
Additional Manufacturer Narrative
The device history record (dhr)review indicates that there were not any non-conformances detected during the production of the reported lot.A photograph submitted by the customer was examined of one needle sub-assembly.A fracture to the hub could be seen in the picture.The reported condition of a cracked hub is confirmed based on this photograph.Subsequently, there were 2 samples (opened, unused) returned with this complaint.One sample had the hub broken into 2 pieces while the other sample only had a bent needle condition with an intact hub; the reported condition of the hub being broken into two pieces is confirmed for 1 of the 2 samples.The exact root cause could not be determined based on available information.A review of the dhr, maintenance and process monitoring records showed no issues related to the reported condition.The complaint file contains insufficient information to determine a most probable root cause.An engineering change order was submitted and subsequently closed to update the documentation to use a new setup guide for the equipment.The setup guide was completed and documented.This improvement mitigates the risk of finished parts jamming during the production process.Samples of parts that were inspected after implementation of this improvement exhibited no evidence of cracked hubs.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9271950
Report Number1017768-2019-00719
Device Sequence Number18860578
Product Code FMI
UDI-Device Identifier10884521005846
UDI-Public10884521005846
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881833558
Device Catalogue Number8881833558
Device Lot Number907744
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date02/04/2020
Patient Sequence Number1